Alert archive / Tennessee / Frost Advisories in 2017
Frost Advisory 3, NWS Memphis, TN
NWS Memphis, TN issued this frost advisory at Mar 18, 2017, 6:47 PM CDT for 13 counties in Tennessee. It took effect at Mar 19, 2017, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2017, 6:47 PM CDT (23:47 UTC)
- In effect from
- Mar 19, 2017, 2:00 AM CDT
- Expired
- Mar 19, 2017, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
Counties Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Gibson County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 128 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
928 WWUS74 KMEG 182347 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 647 PM CDT Sat Mar 18 2017 ...Areas of Frost will develop across West Tennessee Overnight... .Clear skies and light winds will allow temperatures to drop into the mid 30s across portions of West Tennessee after midnight. As a result, areas of frost will develop by sunrise. TNZ002>004-020>022-051>055-091-092-191000- /O.NEW.KMEG.FR.Y.0003.170319T0700Z-170319T1400Z/ Obion-Weakley-Henry-Gibson-Carroll-Benton TN-Crockett-Madison- Chester-Henderson-Decatur-McNairy-Hardin- Including the cities of Union City, Martin, Dresden, Paris, Humboldt, Milan, Huntingdon, Camden, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Selmer, and Savannah 647 PM CDT Sat Mar 18 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SUNDAY... The National Weather Service in Memphis has issued a Frost Advisory, which is in effect from 2 AM to 9 AM CDT Sunday. * TEMPERATURE/FROST COVERAGE...Areas of frost will develop as temperatures drop between 33-36 degrees. * TIMING...Between 2 AM and 9 AM CDT * IMPACTS...Sensitive vegetation will be killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ KRM
2 follow-up statements
952 WWUS74 KMEG 190852 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 352 AM CDT Sun Mar 19 2017 ...Areas of Frost expected across far northwest Tennessee this morning... .Clear skies and light winds have allowed temperatures to drop into the mid 30s across the remaining advisory area. As a result, areas of frost have developed and will persist through sunrise. TNZ002-003-020-021-051>055-091-092-191000- /O.CAN.KMEG.FR.Y.0003.000000T0000Z-170319T1400Z/ Obion-Weakley-Gibson-Carroll-Crockett-Madison-Chester-Henderson- Decatur-McNairy-Hardin- Including the cities of Union City, Martin, Dresden, Humboldt, Milan, Huntingdon, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Selmer, and Savannah 352 AM CDT Sun Mar 19 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Memphis has cancelled the Frost Advisory. Temperatures in the upper 30s to middle 40s have prevented the development of frost in these locations. Therefore, the frost advisory has been cancelled. $$ TNZ004-022-191400- /O.CON.KMEG.FR.Y.0003.000000T0000Z-170319T1400Z/ Henry-Benton TN- Including the cities of Paris and Camden 352 AM CDT Sun Mar 19 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE/FROST COVERAGE...Areas of frost will develop as temperatures drop between 34-37 degrees. * TIMING...Through 9 AM CDT. * IMPACTS...Sensitive vegetation will be killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ JLH
695 WWUS74 KMEG 191402 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 902 AM CDT Sun Mar 19 2017 ...FROST ADVISORY HAS EXPIRED... TNZ004-022-191515- /O.EXP.KMEG.FR.Y.0003.000000T0000Z-170319T1400Z/ Henry-Benton TN- Including the cities of Paris and Camden 902 AM CDT Sun Mar 19 2017 ...FROST ADVISORY HAS EXPIRED... Temperatures have warmed sufficiently to allow the Frost Advisory to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Mar 18, 6:41 PM CDT, 6 minutes earlier.
Area forecast discussion, Mar 18, 6:41 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Memphis TN 641 PM CDT Sat Mar 18 2017 .DISCUSSION... Updated for aviation discussion && .PREV DISCUSSION... /issued 258 PM CDT Sat Mar 18 2017/ Skies are sunny across the forecast area this afternoon with temperatures ranging from the upper 50s to mid 70s. The cold front which moved through the forecast area earlier today is moving into central Mississippi with high pressure centered over southwest Iowa. The high is forecast to move into central Illinois tonight. This will keep skies mostly clear with dry weather over the region tonight. Temperatures will drop into the low to mid 30s over portions of West Tennessee near the Tennessee River so some patchy frost is possible in these areas. High pressure will remain over the region on Sunday with more dry weather expected. Temperatures will not be as warm on Sunday as today with highs mainly in the 60s. A warm front will be moving into central Arkansas Sunday night. The front should be far enough away that we won't see any rain. Temperatures will be milder with lows Monday morning from the upper 40s to mid 50s. The warm front will move through the region on Monday with a small chance of thunderstorms over northwest sections of the forecast area. Temperatures on Monday will be quite warm for Mid-March with highs in the upper 70s to lower 80s. By Monday night, a cold front will start to move toward the region from the north. Some showers and thunderstorms are expected to form ahead of this front and move across northern sections of the forecast area. Temperatures will remain mild with lows Tuesday morning in the upper 50s to lower 60s. The cold front will move through the forecast area Tuesday and Tuesday night with more showers and thunderstorms expected. The cold front will stall out across central Mississippi on Wednesday with more showers possible for both Wednesday and Wednesday night. Temperatures will be cooler behind the cold front on Wednesday. On Thursday, the cold front will start to lift back north as a warm front with showers and thunderstorms possible Thursday. By Thursday night, a significant storm system is forecast to move into northwest Kansas and move rapidly northeast. A cold front associated with this storm system will move into western Arkansas by Friday night. Numerous thunderstorms are expected to develop ahead of this front with some of this activity reaching the forecast area on Friday. There is a possibility for severe weather ahead of this cold front with damaging winds appearing to be the main threat as this time. The cold front will move east of the region next Saturday with rain ending from west to east. ARS && .AVIATION... VFR conditions will prevail through the period. A 4-6 kft deck will spread across the region on Sunday. Light north winds this evening will gradually veer to easterly Sunday morning. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 18, 6:53 AM CDT, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 653 AM CDT Sat Mar 18 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-191400- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 653 AM CDT Sat Mar 18 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Areas of frost are expected tonight across portions of west Tennessee. A frost advisory may become necessary. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 1:57 AM CDT | Dense Fog Advisory | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 10 more | 5 hr |
Nearby
Frost Advisories in Tennessee, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.